Rituximab Advice

I have GPA and started Rituximab just under 12 weeks ago. My inflammatory markers are normal and ANCA result now negative, pred down to 15mg daily. Despite all this I still have sinus symptoms, aches and pains and feel generally unwell all of the time. I am keen to know if others have experienced this and whether things improve further over the next few months, due my next infusion in Dec - its a 6 monthly regime. Any experiences greatly received.

6 Replies

oldestnewest
  • Hi Maudy1 Congratulations on getting Rituximab. My experience of Rituximab is that it takes over three months to kick in and then started to wear off before the next infusion. I will have been on it for two years in December and feel better now that I have in a long time. However, I still have sinus problems and have been referred to ENT to try to resolve this. My blood tests were pretty normal after the first couple of infusions and I felt like I was moaning when I said I still had aches and pains and felt unwell. When I asked about the pain, I was told that the constant pain was due to the damage that has been caused and the pain that moved around were due to the vasculitis. I should also say that I stopped taking pred in April. I hope this reassures you that you will start to feel better but it may take a bit longer than you are expecting. Try to steer clear of any infections as that can put your recovery back a bit.

    I hope you feel better soon.

    Jackie

  • Thanks Jackie that's really encouraging. I am starting to feel a bit better after nearly 12 weeks so hopefully it will improve further. Really keen to get the pred lower but I guess it just takes time. Its really good to hear from so many others that have had success from it, it seems to work really well for GPA. Hope you continue to feel well. Sally

  • Dear Maudy1,

    To be honest I can't be specific, to your condition, but can, in general terms, echo Mooka's advice, to you. It does seem that your doctors/consultants are taking your case seriously, which can only be good news.

    Sorry this wasn't much help.

    Best wishes anyway,

    AndrewT

  • Hi Andrew, thanks for responding. Have you had Rituximab and how long did it take to work for you? Thanks Sally

  • Dear Maudy1,

    No I haven't ever had 'Rituximab' but I have heard of it, at least. I am on Tacrolimus, Prednisolone, MFM, along with other drugs that control/treat? not only my vasculitis but also my kidney transplant. I gather, from some of the 'posts', that I have read that this drug does a similar-ish effect. Ok it MIGHT well be very 'ish' but still. Sorry that I can't be more help- I have a distinct feeling I've said this before too- but I am happy to offer you any further advice that I can. I am aware that this might be as much use as a chocolate teapot, in the desert.

    I can, and do, send you my best wishes anyway.

    AndrewT

  • Thanks anyway, what's MFM by the way?

You may also like...